MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: exempt.Investigation ¿ evaluation: it was reported to cook that a wayne pneumothorax set, c-utpt-1400-wayne-imh, from lot # 13173794, had foreign particles inside the package.This incident was reported by (b)(6), in (b)(6), on (b)(6) 2020.The complaint was found at a distribution center, so no patient contact was made.No adverse effects were reported.A review of documentation including the complaint history, device history record, instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, photos of the device were provided and foreign particles were confirmed to be within the sealed packaging.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) found that the risks of this device were acceptable when weighed against the benefits.The device history record (dhr) for lot # 13173794 revealed no reported nonconformances that could have contributed to the reported failure mode.A database search revealed no other complaints have been associated with this device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ from the information provided upon review of the dmr, dhr, dhf, ifu, and provided imaging, cook can confirm that the device was manufactured out of specification, but cook did not find evidence of additional nonconforming devices in house or out in the field.Based on the information provided, examination of product photos and the results of our investigation, a definitive root cause can be traced to a quality control deficiency.Per the quality engineering risk assessment no further action is required.The appropriate personnel will be notified, and cook will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported by the customer that during shipping inspection of the product, particles were found inside the device primary packaging.The device did not make patient contact.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10431136
Report Number1820334-2020-01527
Device Sequence Number1712194
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)220330(10)13173794
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/30/2022
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number13173794
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1